Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Hiatal hernia. Diarrhoea after consuming food. Taking Dexilant, Aciphex. How to get relief?

Thank you. For the past month (less a week when I was off Dexalant and Acephex, to see if they were the culprit) I have had dark brown, feathery diarriaha, usually within a few minutes after eating. I can t pass gas for fear that it will be liquid. I have a hiatal hernia , for which I have been treating with Acephex, and most recently I tried Dexalant. I went off both drugs to see if they could be causing the problem and the diarriaha stopped. I am back on Aciphex because the over the counter drugs like prilocec didn t stop the acid reflux . I have taken Aciphex for 2 years, without problems. What can I do? I would appreciate any advice.
Asked On : Sun, 8 Apr 2012
Answers:  1 Views:  99
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General Surgeon 's  Response

Thank yo for the query.

This medicines decreasing stomach acid production, allow bacteria to reach intestines. This can cause some gastrointestinal infection and give diarrhea.
You may try to get probiotic and see if this will help.
If not, you may need a surgery to fix hiatal hernia. I suggest you to vonsult a surgeon. Laparoscopic surgery can be very helpful and set you free from all symptoms so you want need mentioned medicines anymore.

Hope this will help.
Answered: Sun, 30 Mar 2014
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor